Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 113, NWS San Angelo, TX

April 24, 2007Menard County, Schleicher County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 24, 2007, 7:00 PM CDT for Menard County, Schleicher County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2007, 7:00 PM CDT (00:00 UTC)
Expired
Apr 24, 2007, 7:30 PM CDT
In force
30 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Menard County, TX, Schleicher County, TX

The radar

The San Angelo radar (KSJT), 68 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 11:49 AM CDTTornado WatchSPC11 hr
Apr 24, 3:58 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2857 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
1.9
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 242359
SVRSJT
TXC327-413-250030-
/O.NEW.KSJT.SV.W.0113.070425T0000Z-070425T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
700 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS...
  WESTERN MENARD COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 730 PM CDT

* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
  WEST OF FORT MCKAVETT...OR ABOUT 19 MILES EAST OF ELDORADO...AND
  MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT MCKAVETT AND US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 715
  PM CDT...
  THE INTERSECTION OF US-190 AND RANCH ROAD 864 BY 725 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR WEST CENTRAL TEXAS.

LAT...LON 3082 10039 3071 10032 3074 9983 3103 9999

$$
1 follow-up statement
000 
WWUS54 KSJT 250012
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
711 PM CDT TUE APR 24 2007

TXC327-413-250030-
/O.CON.KSJT.SV.W.0113.000000T0000Z-070425T0030Z/
SCHLEICHER TX-MENARD TX-
711 PM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN MENARD AND SOUTHEASTERN SCHLEICHER COUNTIES...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF FORT MCKAVETT...OR ABOUT 24 MILES EAST OF
ELDORADO...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT MCKAVETT AND US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 715
  PM CDT...
  THE INTERSECTION OF US-190 AND RANCH ROAD 864 BY 725 PM CDT...

A TORNADO WATCH IS IN EFFECT UNTIL 11 PM. REMEMBER THAT SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES.

LAT...LON 3082 10039 3071 10032 3074 9983 3103 9999

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:14 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 24, 5:14 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
514 PM CDT TUE APR 24 2007

.UPDATE...
ADDED TORNADO WATCH NUMBER 179 TO ZONE PACKAGE. ALSO...ADJUSTED
POPS FOR THIS EVENING TO MATCH NEW WATCH AND RADAR TRENDS.
OTHERWISE...NO OTHER CHANGES.

23/HUBER

&&

.PREV DISCUSSION... /ISSUED 425 PM CDT TUE APR 24 2007/

SHORT TERM...
LATEST SURFACE ANALYSIS PLACES COMBINATION FRONTAL BOUNDARY
AND DRYLINE ALONG AND EAST OF A HASKELL...TO SAN ANGELO...TO OZONA
LINE. WEST OF THIS BOUNDARY...SURFACE WINDS ARE MAINLY FROM THE
WEST IN THE 20 TO 30 MPH RANGE WITH GUSTS NEAR 40 MPH.

APPEARS THE SURFACE BOUNDARY WILL NOT BE MOVING MUCH DURING THE
NEXT SEVERAL HOURS. WITH THE POTENTIAL FOR CONTINUED LOW-LEVEL
FORCING ALONG THE SURFACE BOUNDARY...DECIDED TO ISSUE ANOTHER
TORNADO WATCH NUMBER 179 UNTIL 11 PM CDT TONIGHT. THIS NEW WATCH
INCLUDES IRION COUNTY...TOM GREEN COUNTY...AND CROCKETT COUNTY.

ONCE THIS SYSTEM MOVES EAST OVERNIGHT TONIGHT...EXPECT THE
THUNDERSTORM POTENTIAL TO MOVE EAST OF WEST CENTRAL TEXAS AS WELL.

COOLER TEMPERATURE NUMBERS CLOSE TO MOS GUIDANCE LOOK GOOD FOR THE
SHORT TERM.

LONG TERM...
NORTHWEST FLOW ALOFT DOMINATES TEXAS AS THE LONG TERM BEGINS. A
MINOR SHORTWAVE MOVING ACROSS NORTH TEXAS FRIDAY AND FRIDAY NIGHT
MAY INITIATE SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE BIG
COUNTRY. A WEAK COLD FRONT...MOVING SOUTH ACROSS NORTH TEXAS MAY
ALSO SERVE AS A SURFACE FOCUS. THUS...WILL CONTINUE LOW POPS FOR
THOSE TWO PERIOD. OTHERWISE...THE LONG TERM LOOKS DRY WITH
AFTERNOON HIGHS WARMING TO AROUND 90 BY THE FIRST OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 57  76  49  77 /  30  10  10   0
SAN ANGELO 	 59  82  49  81 /  30   0   0   0
JUNCTION 	 60  83  47  82 /  70  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR COKE-FISHER-
IRION-JONES-NOLAN-STERLING-TAYLOR-TOM GREEN.

LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BROWN-COLEMAN-
CONCHO-HASKELL-JONES-MCCULLOCH-RUNNELS-TAYLOR-TOM GREEN.

WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COKE-FISHER-NOLAN-
STERLING.

&&

23/HUBER
Hazardous weather outlook, Apr 24, 2:56 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
256 PM CDT TUE APR 24 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-252000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
256 PM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A MODERATE RISK OF SEVERE WEATHER CONTINUES THIS AFTERNOON AND
EVENING GENERALLY ALONG AND EAST OF A COLEMAN...BRADY...JUNCTION
LINE. THUNDERSTORMS CONTINUE DEVELOP ACROSS WEST CENTRAL TEXAS AS
A DRY LINE MOVES EAST ACROSS THE AREA. THE MAIN THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO COULD
ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AND FRIDAY NIGHT ACROSS
WEST CENTRAL TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE HEARTLAND AND
NORTHWEST HILL COUNTRY THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Apr 24, 4:11 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
411 PM CDT TUE APR 24 2007

TXZ140-242215-
BROWN TX-
411 PM CDT TUE APR 24 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR BROWN
COUNTY...

AT 408 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES NORTH OF BROOKESMITH...OR ABOUT
10 MILES SOUTHWEST OF BROWNWOOD...MOVING NORTHEAST AT 25 MPH. THIS
STORM CONTINUES TO STRENGTHEN...AND MAY NEED TO BE UPGRADED TO A
WARNING SHOULD THIS STRENGTHENING CONTINUE.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BROWNWOOD BY 430 PM CDT
  EARLY BY 440 PM CDT
  OWENS BY 450 PM CDT
  BLANKET BY 505 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR WEST CENTRAL TEXAS.
Local storm report, Apr 24, 5:57 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             15 W EDEN               31.22N 100.10W
04/24/2007  E1.75 INCH       CONCHO             TX   BROADCAST MEDIA

            GOLFBALL SIZE HAIL ON HIGHWAY 87 NEAR THE TOM GREEN AND
            CONCHO COUNTY LINE.

&&

07
Local storm report, Apr 24, 6:16 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
616 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             3 N EDEN                31.26N 99.84W
04/24/2007  E0.88 INCH       CONCHO             TX   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED BY AMATEUR RADIO OPERATOR

&&

KHOEPPNER
Local storm report, Apr 24, 6:25 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
625 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             5 NW EDEN               31.27N 99.90W
04/24/2007  E1.75 INCH       CONCHO             TX   LAW ENFORCEMENT

&&

MCINTYRE
Local storm report, Apr 24, 6:43 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
643 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             EDEN                    31.22N 99.84W
04/24/2007  E0.88 INCH       CONCHO             TX   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED BY AMATEUR RADIO DOWNTOWN EDEN.

&&

KHOEPPNER
Local storm report, Apr 24, 6:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
650 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             BROWNWOOD               31.71N 98.99W
04/24/2007  E1.00 INCH       BROWN              TX   LAW ENFORCEMENT

&&

07

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:14 PM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba31 min
Apr 24, 7:14 PM CDTTornado WarningSJTBrown31 min
Apr 24, 7:26 PM CDTSevere Thunderstorm WarningSJTMenard34 min
Apr 24, 7:40 PM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba50 min
Apr 24, 8:01 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, Menard29 min
Apr 24, 8:25 PM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.